Alert archive / North Carolina / Tornado Warnings in 2009

Tornado Warning 33, NWS Newport/Morehead City, NC

December 9, 2009Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Dec 9, 2009, 2:51 AM EST for Duplin County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2009, 2:51 AM EST (07:51 UTC)
Expired
Dec 9, 2009, 3:30 AM EST
In force
39 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 3:05 AM ESTFUNNEL CLOUD5 S Kenansville, NCPUBLIC REPORTED FUNNEL CLOUD NEAR HIGHWAY 50 SOUTH OF KENANSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 590 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
590 m²/s²
0-3 km storm-relative helicity
780 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 090751
TORMHX
NCC061-090830-
/O.NEW.KMHX.TO.W.0033.091209T0751Z-091209T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
251 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...WARSAW...WALLACE...

* UNTIL 330 AM EST

* AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
  ROSE HILL...OR 18 MILES WEST OF WALLACE...MOVING NORTHEAST AT 35
  MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES NORTHWEST OF ROSE HILL BY 310 AM EST...
  6 MILES SOUTHEAST OF WARSAW BY 315 AM EST...
  KENANSVILLE BY 325 AM EST...
  7 MILES SOUTHWEST OF KORNEGAY AND 8 MILES NORTHWEST OF BEULAVILLE
  BY 330 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3489 7815 3503 7816 3517 7794 3515 7790
      3517 7784 3514 7778 3511 7775 3501 7775
      3500 7773 3475 7769 3471 7799 3472 7801
      3471 7814 3474 7819
TIME...MOT...LOC 0750Z 241DEG 32KT 3480 7829

$$

5
1 follow-up statement
000 
WWUS52 KMHX 090804
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
304 AM EST WED DEC 9 2009

NCC061-090830-
/O.CON.KMHX.TO.W.0033.000000T0000Z-091209T0830Z/
DUPLIN NC-
304 AM EST WED DEC 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EST FOR DUPLIN
COUNTY...

AT 304 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MAGNOLIA...OR 6
MILES SOUTH OF WARSAW...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  MAGNOLIA...WARSAW AND 8 MILES SOUTHEAST OF BOWDENS BY 310 AM EST...
  KENANSVILLE BY 315 AM EST...
  KORNEGAY AND ALBERTSON BY 330 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3489 7815 3503 7816 3517 7794 3515 7790
      3517 7784 3514 7778 3511 7775 3501 7775
      3500 7773 3475 7769 3471 7799 3472 7801
      3471 7814 3474 7819
TIME...MOT...LOC 0804Z 239DEG 35KT 3491 7812

$$

5

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Dec 9, 2:05 AM EST, 46 minutes earlier.

Area forecast discussion, Dec 9, 2:05 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
205 AM EST WED DEC 9 2009

.SYNOPSIS...
A WARM FRONT WILL LIFT WELL NORTH OF THE AREA THIS MORNING. A COLD
FRONT WILL APPROACH FROM THE WEST TODAY AND MOVE OFFSHORE THIS
EVENING. HIGH PRESSURE BUILDS INTO THE REGION THURSDAY AND FRIDAY
BEFORE ANOTHER AREA OF LOW PRESSURE MOVES UP THE COAST OVER THE
WEEKEND. HIGH PRESSURE RETURNS EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 2 AM WEDNESDAY...WARM FRONT IS LIFTING N THROUGH THE REGION
AND ALL AREAS WILL BE IN WARM SECTOR BY DAYBREAK. WIDESPREAD SHRA
WITH ISOLD TSRA OCCURRING OVER THE REGION WITH STRONG LIFT ASSOC
WITH THE WARM FRONT. AS WARM FRONT LIFTS N EXPECT PRECIP TO BECOME
MORE SCT AFTER SUNRISE. MDLS ARE SHOWING BEST FORCING LIFTING
FURTHER N AS WELL LATER THIS MORN SO CURRENT FCST OF GRADUALLY
DECREASING POPS AFTER 12Z LOOKS GOOD. WEAK INSTAB WILL OVERSPREAD
THE REGION SO WILL HAVE TO WATCH FOR STRONG WIND GUSTS WITH ANY
CONVECTION THAT DEVELOPS...ESPCLY LATER THIS MORN AS INSTAB
BECOMES SFC BASED. BOTH GFS AND NAM SHOWING WINDS OF 50KTS
OR MORE AT 925 MB WITH 60 KNOTS OR MORE AT 850 MB. AS TEMPS RISE
INTO THE LOW TO MID 70S WILL SEE DECENT MIXING WITH STRONG WIND
GUSTS LIKELY ALL AREAS. GIVEN WET GROUND THESE WINDS WILL HAVE
POTENTIAL TO BLOW OVER SOME TREES SO HAVE RAISED A WIND ADVISORY
FOR ALL AREAS TODAY. FRONT WILL CROSS THIS AFTN BUT MDLS SHOW
LITTLE IF ANY CONVERGENCE ALONG THE FRONT AND THINK CVRG OF SHRA
AND POSS ISOLD TSRA WILL BE LIMITED SO HAVE SMALL POPS AFT 18Z.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AS OF 2 AM WED...CAA WILL DEVELOP OVERNIGHT AS MAIN COLD FRONT
MOVES OFFSHORE. EXPECT LOWS TO DROP INTO THE MID AND UPR 40S MOST
SPOTS. CAA BECOMES STRONGER THU AS HIGH PRES BUILDS TWRD REGION.
GFS AND EMCWF SHOW SOME MOISTURE OFF THE COAST BUT APPEARS ANY
PRECIP WILL REMAIN ALONG AND E OF GULF STREAM WITH POSS JUST A FEW
MORE CLOUDS ALONG THE COAST. TEMPS WILL NOT RISE MUCH THU WITH
LOW TO MID 50S MOST AREAS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 2 AM WED...MUCH COOLER GOING THRU THE END OF THE WEEK. LOW
LEVEL CAA/LOWERING THICKNESSES BEHIND DEPARTING COASTAL SYSTEM ALONG
WITH AFTN INCREASING CLOUDS AHEAD NEXT SOUTHERN STREAM SYSTEM
IMPEDES TEMPERATURE RISE ON FRIDAY. A COLD START TO FRIDAY WITH
HIGHS HOLDING IN THE 40S. HIGH PRESSURE TAKES ON A WEDGE
CONFIGURATION DURING THE EARLY PART OF THE WEEKEND WITH YET MORE
SOUTHERN STREAM ENERGY BRINGING THE CHCS FOR COLD RAIN LATER SAT
INTO SUNDAY. HIGH PRESSURE GRADUALLY BUILDS IN EARLY NEXT WEEK.
RAIN CHCS WILL BE INCREASING ON TUES AS ISENTROPIC LIFT INCREASES
AHEAD NEXT SOUTHERN STREAM SHORT WAVE.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
AS OF 230 AM WED...A STRONG STORM SYSTEM WILL DEEPEN AS IT TRACKS
TOWARDS THE GREAT LAKES REGION TODAY. THE IMPACTS LOCALLY WILL BE
THE ENHANCED MOISTURE ADVECTION AND STRONG LOW LEVEL JET.
OVERNIGHT CEILINGS DROPPED TO IFR/LIFR WITH OVERRUNNING RAINFALL.
THE WARM FRONT WILL PUSH THROUGH EARLY THIS MORNING...LEADING TO
SCATTERED CONVECTION WHICH WILL ALLOW CEILINGS TO LIFT TO MVFR FOR
PERIODS OF TIME. THE WARM AIR ALOFT IS KEEPING THE STRONG WINDS
FROM TRANSLATING TO THE SFC WITH SPEEDS AT 2K FT AROUND 55KT. AS
CONVECTION DEVELOPS AND DAYTIME HEATING PICKS UP AFTER DAYBREAK
WILL SEE SOME INCREASED MIXING AND STRONGER WIND GUSTS. CONTINUE
TO MENTION LLWS AT ALL TAF SITES...BUT BY MID DAY THE SUSTAINED
WINDS WILL BE NEAR 20KT WITH GUSTS 35 OR HIGHER POSSIBLE. THE
CLOUDS WILL ERODE BY THIS AFTERNOON WITH DRIER AIR MOVING IN
PLACE. TNT THE WINDS WILL WEAKEN SUBSTANTIALLY WITH ANOTHER
INVERSION DEVELOPING.

A COLD FRONT WILL PUSH THROUGH THE FORECAST AREA THURSDAY. VFR
CONDITIONS IS EXPECTED AS HIGH PRESSURE BUILDS IN FRIDAY AND MOVES
EAST ACROSS THE REGION DURING THE WEEKEND.

&&

.MARINE...
AS OF 230 AM WED...GALE CONDITIONS BEGINNING TO OVERSPREAD THE
REGION ALONG WITH SHOWERS AND DEVELOPING TSRA. THIS IS IN RESPONSE
TO A STRONG STORM SYSTEM INLAND WHICH IS STRENGTHENING THE LOW LVL
JET OVER THE REGION. THE STILL WARM COASTAL WATERS WILL SUPPORT
MIXING...AND WITH SPEEDS 40KT+ JUST OFF THE DECK WILL EASILY SEE
GALE FORCE LAST THROUGH THE DAY. SEAS EXP TO BUILD TO 10-15 FT
ACROSS THE COASTAL WATERS...AND WITH ONSHORE SW WINDS WILL SEE
HIGH SURF CONDITIONS DEVELOP FOR S FACING BEACHES MAINLY FROM
EMERALD ISLE TO CAPE HATTERAS (HIGH TIDE 1 PM). THE GALE FORCE
SW WINDS WITH STRONG GUSTS WILL HOLD WATER ALONG THE N PAMLICO
SOUND NEAR WANCHESE/RODANTHE REGIONS WHICH COULD PILE WATER UP TO 2
TO 3 FT ABOVE NORMAL. THE WORSE CONDITIONS WILL BE THIS
AFTERNOON...BUT AS THE LOW MOVES MORE N THIS EVENING/TNT AND
MIXING DAMPENS WILL SEE WINDS SUBSIDING. A COLD FRONT WILL PUSH
THROUGH THU...BUT THE STRONGEST CAA WILL LAG BEHIND UNTIL THU NT
WHICH WILL RESULT IN A SECONDARY SURGE TO 20-25KT. HIGH PRES WILL
BUILD IN FRI/SAT. ANOTHER COASTAL LOW IS EXP TO DEVELOP AROUND
SUNDAY...WITH MINIMAL SCA CONDITIONS EXP AT THIS TIME.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR NCZ029-044>047-079>081-090>095-098.
     HIGH SURF ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR NCZ095-103-104.
     WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NCZ103-104.
     COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 1 AM EST
     THURSDAY FOR NCZ103.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR AMZ130-135-150-
     152-154-156-158.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...RF
AVIATION...SJ
MARINE...SJ
Hazardous weather outlook, Dec 9, 2:35 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 AM EST WED DEC 9 2009

NCZ044>047-079>081-090>094-098-100745-
PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-
DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
235 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ISOLATED THUNDERSTORMS WITH STRONG WINDS WILL BE
POSSIBLE...ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-100745-
MARTIN-
235 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ISOLATED THUNDERSTORMS WITH STRONG WINDS WILL BE
POSSIBLE...ESPECIALLY THIS MORNING.

MINOR FLOODING IS OCCURRING ON THE ROANOKE RIVER FROM OAK CITY TO
WILLIAMSTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR FLOODING ALONG THE ROANOKE RIVER IS EXPECTED TO CONTINUE
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-100745-
CARTERET-
235 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THIS
EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

ISOLATED THUNDERSTORMS WITH STRONG WINDS WILL BE
POSSIBLE...ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-100745-
OUTER BANKS HYDE-
235 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

ISOLATED THUNDERSTORMS WITH STRONG WINDS WILL BE
POSSIBLE...ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-100745-
OUTER BANKS DARE-
235 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
EST THURSDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

ISOLATED THUNDERSTORMS WITH STRONG WINDS WILL BE
POSSIBLE...ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 9:04 PM ESTWind AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more19 hr
Dec 9, 2:42 AM ESTCoastal Flood AdvisoryMHX26 hr
Dec 9, 2:42 AM ESTHigh Surf AdvisoryMHX16 hr
Dec 9, 5:52 AM ESTSpecial Marine WarningMHX38 min
Dec 9, 3:19 PM ESTSmall Craft AdvisoryMHX48 hr

Nearby

Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.